Journal Article

Independence, invariance and the causal Markov condition

DM Hausman and J Woodward

in The British Journal for the Philosophy of Science

Published on behalf of British Society for the Philosophy of Science

Volume 50, issue 4, pages 521-583
Published in print December 1999 | ISSN: 0007-0882
Published online December 1999 | e-ISSN: 1464-3537 | DOI: http://dx.doi.org/10.1093/bjps/50.4.521
Independence, invariance and the causal Markov condition

More Like This

Show all results sharing these subjects:

  • Philosophy of Science
  • Science and Mathematics

GO

Show Summary Details

Preview

This essay explains what the Causal Markov Condition says and defends the condition from the many criticisms that have been launched against it. Although we are skeptical about some of the applications of the Causal Markov Condition, we argue that it is implicit in the view that causes can be used to manipulate their effects and that it cannot be surrendered without surrendering this view of causation.

Journal Article.  0 words. 

Subjects: Philosophy of Science ; Science and Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.